Alert archive / South Carolina / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 3, NWS Wilmington, NC

February 24, 20164 counties in South Carolina; Robeson County, North Carolina

NWS Wilmington, NC issued this severe thunderstorm warning at Feb 24, 2016, 4:05 PM EST for 4 counties in South Carolina; Robeson County, North Carolina. It was in force for 40 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Feb 24, 2016, 4:05 PM EST (21:05 UTC)
Expired
Feb 24, 2016, 4:45 PM EST
In force
40 min
Issued by
NWS Wilmington, NC
Area
Storm-based polygon

Counties Robeson County, NC, Darlington County, SC, Dillon County, SC, Florence County, SC, Marlboro County, SC

The radar

The Wilmington radar (KLTX), 107 km from the middle of the area, began a volume at 21:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 24, 4:30 PM ESTTSTM WND DMG3 Nnw Brownsville, SCMEDIA MEASURED 66 MPH GUST AND OBSERVED A FEW DOWNED TREES
Feb 24, 4:42 PM ESTTSTM WND DMG5 Nne Minturn, SCSEVERAL TREES DOWN... SHINGLES BLOWN OFF ROOFS OF 2 HOMES AND 1 INCH HAIL NEAR THE INTERSECTION OF CAROLINA CHURCH ROAD AND PARRISH MILL ROAD.
Feb 24, 4:55 PM ESTTSTM WND DMG2 Sw Pembroke, NCTREES AND POWERLINES DOWN 1 MILE EAST OF HIGHWAY 710 OFF ON OLD HIGHWAY 74
Feb 24, 4:55 PM ESTTSTM WND DMG7 S Maxton, NCTRAILER TURNED OVER BETWEEN ROLAND AND MAXTON SOMEONE POSSIBLY PINNED UNDER IT

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 25 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Feb 24, 11:16 AM ESTTornado WatchSPC8 hr

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 9.1 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2016-02-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 396 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2016-02-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 210 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
396 J/kg
Mixed-layer CIN
-39 J/kg
Mixed-layer LCL
754 m above ground
0-6 km bulk shear
60 kt
0-1 km storm-relative helicity
210 m²/s²
0-3 km storm-relative helicity
236 m²/s²
Significant tornado parameter
0.5
Supercell composite
3.2

Open this sounding in Storm Lab

The text

As transmitted.

934 
WUUS52 KILM 242105
SVRILM
NCC155-SCC031-033-041-069-242145-
/O.NEW.KILM.SV.W.0003.160224T2105Z-160224T2145Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON NC
405 PM EST WED FEB 24 2016

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN ROBESON COUNTY IN SOUTHEASTERN NORTH CAROLINA...
  DILLON COUNTY IN NORTHEASTERN SOUTH CAROLINA...
  NORTHWESTERN FLORENCE COUNTY IN NORTHEASTERN SOUTH CAROLINA...
  SOUTHEASTERN DARLINGTON COUNTY IN NORTHEASTERN SOUTH CAROLINA...
  SOUTHEASTERN MARLBORO COUNTY IN NORTHEASTERN SOUTH CAROLINA...

* UNTIL 445 PM EST

* AT 405 PM EST...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
  CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM
  WAS LOCATED OVER FLORENCE DARLINGTON TECHNICAL COLLEGE MAIN CAMPUS...
  OR NEAR DARLINGTON...AND MOVING NORTHEAST AT 70 MPH.

* LOCATIONS IMPACTED INCLUDE...
  FLORENCE...DILLON...DARLINGTON...PEMBROKE...FAIRMONT...MAXTON...
  TIMMONSVILLE...MCCOLL...LATTA...ROWLAND...QUINBY...CLIO...BINGHAM...LITTLE
  ROCK...MINTURN...HAMER...ELROD...OAK GROVE...RAEMON AND FLORENCE
  DARLINGTON TECHNICAL COLLEGE MAIN CAMPUS.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 20 BETWEEN MILE MARKERS 135 AND 141.
 INTERSTATE 74 NEAR MILE MARKER 191...BETWEEN MILE MARKERS 208 AND
209...AND BETWEEN MILE MARKERS 210 AND 200.
 INTERSTATE 95 IN SOUTH CAROLINA BETWEEN MILE MARKERS 150 AND 198.
 INTERSTATE 95 IN NORTH CAROLINA BETWEEN MILE MARKERS 1 AND 13.
 US ROUTE 74 BETWEEN MILE MARKERS 367 AND 370.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.

PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON...TOLL FREE AT 800 6 9 7  3901...WHEN
YOU CAN DO SO SAFELY.

&&

LAT...LON 3450 7897 3430 7942 3429 7948 3426 7951
      3425 7955 3424 7955 3406 7993 3412 8005
      3468 7952 3463 7946 3477 7933 3480 7935
TIME...MOT...LOC 2105Z 220DEG 79KT 3427 7980 

$$

JDW
1 follow-up statement
061 
WWUS52 KILM 242121
SVSILM

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
421 PM EST WED FEB 24 2016

NCC155-SCC031-033-041-069-242145-
/O.CON.KILM.SV.W.0003.000000T0000Z-160224T2145Z/
ROBESON NC-DILLON SC-FLORENCE SC-DARLINGTON SC-MARLBORO SC-
421 PM EST WED FEB 24 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM EST
FOR SOUTHWESTERN ROBESON...DILLON...NORTHWESTERN FLORENCE...
SOUTHEASTERN DARLINGTON AND SOUTHEASTERN MARLBORO COUNTIES...

AT 420 PM EST...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED OVER DUNBAR...OR 10 MILES SOUTHEAST OF BENNETTSVILLE...MOVING
NORTHEAST AT 70 MPH.

LOCATIONS IMPACTED INCLUDE...
FLORENCE...DILLON...DARLINGTON...PEMBROKE...FAIRMONT...MAXTON...
TIMMONSVILLE...MCCOLL...LATTA...ROWLAND...QUINBY...CLIO...BINGHAM...LITTLE
ROCK...MINTURN...HAMER...ELROD...OAK GROVE...RAEMON AND FLORENCE
DARLINGTON TECHNICAL COLLEGE MAIN CAMPUS.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 20 BETWEEN MILE MARKERS 135 AND 141.
 INTERSTATE 74 NEAR MILE MARKER 191...BETWEEN MILE MARKERS 208 AND
209...AND BETWEEN MILE MARKERS 210 AND 200.
 INTERSTATE 95 IN SOUTH CAROLINA BETWEEN MILE MARKERS 150 AND 198.
 INTERSTATE 95 IN NORTH CAROLINA BETWEEN MILE MARKERS 1 AND 13.
 US ROUTE 74 BETWEEN MILE MARKERS 367 AND 370.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. ALTHOUGH A
TORNADO IS NOT IMMEDIATELY LIKELY...IF ONE IS SPOTTED...ACT QUICKLY
AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A
BASEMENT OR SMALL INTERIOR ROOM.

IF A TORNADO OR OTHER SEVERE WEATHER IS SPOTTED...CONTACT THE
NATIONAL WEATHER SERVICE IN WILMINGTON AT 800 - 6 9 7 - 3901. THIS
ACT MAY SAVE LIVES OF OTHERS IN THE PATH OF DANGEROUS WEATHER.

&&

LAT...LON 3450 7897 3430 7942 3429 7948 3426 7951
      3425 7955 3424 7955 3406 7993 3412 8005
      3468 7952 3463 7946 3477 7933 3480 7935
TIME...MOT...LOC 2120Z 220DEG 79KT 3453 7954 

$$

JDW

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 24, 3:39 PM EST, 26 minutes earlier.

Area forecast discussion, Feb 24, 3:39 PM EST, 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON NC
339 PM EST WED FEB 24 2016

.SYNOPSIS...
POWERFUL LOW PRESSURE SYSTEM WILL DRAG A COLD FRONT ACROSS THE
CAROLINAS TONIGHT. DRY AND SEASONABLE WEATHER WILL FOLLOW
THURSDAY THROUGH THE WEEKEND AS HIGH PRESSURE MOVES ACROSS THE
SOUTHEAST. A COUPLE OF WEAK FRONTS MAY REACH THE CAROLINAS BUT
OVERALL DRY WEATHER WILL CONTINUE INTO MID WEEK NEXT WEEK WITH A
WARMING TREND BEGINNING ON SUNDAY.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 300 PM WEDNESDAY...POWERFUL LOW PRESSURE ACROSS OHIO IS
PRODUCING STRONG CYCLONIC WINDS ACROSS MOST THE EASTERN UNITED
STATES. THIS LOW IS DRAGGING A COLD FRONT ACROSS THE WESTERN
CAROLINAS. THIS BOUNDARY SHOULD REACH INTERSTATE 95 BY
SUNSET...EXITING THE SOUTH CAROLINA COAST ABOUT 7 PM AND THE SE
COAST OF NC BETWEEN 8-9 PM.

GRADIENT WINDS ALONE HAVE GUSTED TO 53 MPH IN WILMINGTON WITH LOTS
OF 40-45 MPH REPORTS ACROSS THE REMAINDER OF THE AREA. THIS IS DUE
TO A SOUTHERLY LOW LEVEL JET WHOSE MOMENTUM HAS BEEN TAPPED THROUGH
VERTICAL MIXING FROM THE SURFACE. THE STRONGEST OF THESE WINDS IS
PROBABLY OVER...HOWEVER THE POTENTIAL OF LINGERING STRONG GUSTS MAY
CONTINUE THROUGH EARLY EVENING. THE WIND ADVISORY WILL REMAIN POSTED
UNTIL 8 PM.

A WARM SUBTROPICAL AIRMASS AHEAD OF THE FRONT CONTAINS SURFACE-BASED
INSTABILITY 600-1000 J/KG. EARLIER DEEP CONVECTION (AND SUPERCELLS!)
HAS LIFTED OFF TO THE NORTHEAST AND NOW A DRY SLOT ALOFT HAS ROTATED
ACROSS ALL OF OUR FORECAST AREA. THIS DRY AIR EXTENDS DOWN TO AROUND
7500 FEET AGL. WHILE IT MAY HAVE LIMITED THE COVERAGE OF STORMS
ALONG THE ACTUAL COLD FRONT IT IS POTENTIALLY INCREASING THE
POTENTIAL OF NEW WIND DAMAGE: THIS HAPPENS WHEN DRY AIR ALOFT GETS
ENTRAINED INTO THE CONVECTIVE TOWERS CAUSING EVAPORATIONAL
COOLING...WHICH THEN CREATES NEGATIVELY BUOYANT PARCELS AND
STRENGTHENS THE DOWNDRAFTS. THE BEST POTENTIAL OF SEVERE WEATHER
SHOULD EXIST THROUGH EARLY THIS EVENING NORTH OF FLORENCE...
MARION...AND WHITEVILLE. SOUTH OF FLORENCE IT APPEARS A GROWING
INVERSION NEAR THE BASE OF THE DRY AIR ALOFT MAY BE TOO STRONG FOR
SURFACE-BASED PARCELS TO OVERCOME.

DRY AIR WILL ADVECT IN OVERNIGHT ON WESTERLY WINDS. A FEW
STRATOCUMULUS COULD ADVECT IN FROM GEORGIA BUT SKIES SHOULD REMAIN
PARTLY CLOUDY AT WORST. LOWS WILL RANGE FROM 43-48...WARMEST AT THE
NC BEACHES.

&&

.SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/...
AS OF 300 PM WEDNESDAY...DRY AND COOL AIR WILL CONTINUE TO ADVECT
INTO THE CAROLINAS THROUGH THURS BEHIND COLD FRONT AS DEEP LOW
PRESSURE SYSTEM LIFTS OFF THROUGH NEW ENGLAND. BRISK WEST TO
SLIGHTLY SOUTHWEST WINDS WILL CONTINUE AS GRADIENT REMAINS TIGHT
BETWEEN EXITING LOW PRESSURE AND HIGH PRESSURE BUILDING IN BEHIND
IT. A COUPLE OF POTENT SHORTWAVES WILL ROTATE AROUND DEEP BROAD
TROUGH. MAY SEE SOME PASSING CLOUDS WITH PASSING BUT THE MAIN
EFFECT OF THESE SHORTWAVES WILL BE SOME VEERING OF WINDS AND
DEVELOPMENT OF DEEP NW FLOW WITH REINFORCEMENT OF COOLER AND DRIER
AIR THROUGH EARLY SATURDAY. PLENTY OF DRY AIR WILL REMAIN IN
PLACE THURS THROUGH FRI WITH PCP WATER VALUES DROPPING FROM .35
INCHES DOWN LESS THAN A QUARTER OF AN INCH LATE FRI INTO EARLY
SATURDAY. DEWPOINT TEMPS WILL DROP DOWN INTO THE 20S. OVERALL
EXPECT SUNNY...BREEZY AND COOL WEATHER.

CAA THROUGH MUCH OF THE PERIOD WILL KEEP TEMPS ON A DOWNWARD TREND
WITH TEMPS CLOSER TO 60 ON THURS BUT ONLY REACHING INTO THE LOW
TO MID 50S ON FRI. OVERNIGHT LOWS WILL DROP INTO THE 30S BOTH
NIGHTS BUT FRI NIGHT WILL EXPERIENCE BETTER RADIATIONAL COOLING
AS GRADIENT WEAKENS FURTHER AND THEREFORE WILL HAVE SPOTS BELOW
FREEZING.

&&

.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
AS OF 300 AM WEDNESDAY...ONGOING COLD ADVECTION AT THE START OF
THE PERIOD WILL COME TO AN END SAT AFTERNOON AS 5H TROUGH AXIS
MOVES OFFSHORE AND SURFACE HIGH TO THE SOUTHWEST STARTS TO EXPAND
NORTHEAST. TEMPERATURES WILL END UP BELOW CLIMO SAT AND SAT NIGHT
WITH RADIATIONAL COOLING DROPPING LOWS NEAR FREEZING. AIR MASS
STARTS TO MODIFY SUN AS THE HIGH DRIFTS OFF THE SOUTHEAST COAST
AND WARM RETURN FLOW COMMENCES. MID LEVEL PATTERN FLATTENS SUN
INTO MON BUT AMPLIFICATION RETURNS ON MON AS LONGWAVE TROUGH MOVES
OVER THE EAST COAST...MOVING LOW PRESSURE ACROSS THE NORTHEAST.
WEAK FRONT TRAILING THIS LOW WILL MOVE ACROSS THE AREA LATE MON
BUT BOTH MOISTURE AND DYNAMICS WITH THE FRONT ARE LIMITED AND
PRECIP CHANCES APPEAR SLIM. TEMPERATURES SUN AND MON WILL END UP
WELL ABOVE CLIMO. ABOVE CLIMO TEMPS CONTINUE ON TUE DESPITE
PASSAGE OF THE FRONT. LIMITED COLD ADVECTION TUE WILL BE OFFSET BY
INSOLATION.

&&

.AVIATION /18Z WEDNESDAY THROUGH MONDAY/...
AS OF 18Z...STORMS ARE SLOWLY PROGRESSING TO THE COAST NEAR
ILM...HOWEVER THEY MAY BE DISSIPATING AS THEY REACH THE MYRTLES.
STRONG WINDS WILL BE ASSOCIATED WITH THE STORMS. A SECONDARY LINE
A FEW HOURS BEHIND THIS ONE WILL ENTER THE WESTERN TERMINALS AROUND
19-20Z...POSSIBLY REACHING THE COAST BY 22Z. IT REMAINS TO BE
SEEN IF THESE WILL BE AS STRONG...BUT THERE WILL BE GUSTY WINDS
NEVERTHELESS. ALL CONVECTION WILL EXIT THE COAST BY 00Z...WITH WINDS
SHIFTING TO THE WEST SOUTHWEST. COLD AIR ADVECTION WILL KEEP WINDS
GUSTY THROUGH THE END OF THE FORECAST PERIOD.

EXTENDED OUTLOOK...VFR THROUGH THE EXTENDED.

&&

.MARINE...
NEAR TERM /THROUGH TONIGHT/...
AS OF 300 PM WEDNESDAY...POWERFUL LOW PRESSURE IN OHIO IS PRODUCING
STRONG CYCLONIC WINDS ACROSS THE ENTIRE EASTERN UNITED STATES. A
COLD FRONT EXTENDING SOUTH OF THE LOW ACROSS WESTERN NC AND SC WILL
SWEEP EASTWARD THIS EVENING...CROSSING THE CAROLINA COASTAL WATERS
AND SHIFTING OUR SOUTH WINDS TO THE WEST.

WIND GUSTS SO FAR HAVE REACHED 37 KNOTS AT SPRINGMAID PIER IN MYRTLE
BEACH...35 KNOTS AT THE FRYING PAN SHOALS BUOY...AND 33 KNOTS AT THE
BUOY 5 MILES SE OF WRIGHTSVILLE BEACH. THE POTENTIAL FOR GALE FORCE
WINDS WILL CONTINUE THROUGH THE NIGHT (PRIMARILY IN GUSTS) SO WE
WILL LEAVE THE GALE WARNING IN PLACE. SUSTAINED WINDS SHOULD
GENERALLY REMAIN IN THE 20-30 KT RANGE...STRONGEST LATE THIS
AFTERNOON AHEAD OF THE FRONT AND THEN AGAIN LATE TONIGHT BEHIND THE
FRONT AS COLDER AIR BEGINS TO PUSH OFFSHORE.

SEAS HAVE BUILT TO AN AMAZING 10 FEET AT THE "HARBOR" BUOY JUST
SOUTH OF SOUTHPORT...AND TO 12 FEET AT FRYING PAN SHOALS. SEAS ARE
VERY NEAR PEAK VALUES FOR THE EVENT NOW AND SHOULD BEGIN TO SUBSIDE
OVERNIGHT AS WINDS TURN MORE WESTERLY.

SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/...
AS OF 300 PM WEDNESDAY...STRONG OFFSHORE FLOW AS HIGH PRESSURE
BUILDS IN BEHIND EXITING COLD FRONT. GRADIENT REMAINS TIGHT
BETWEEN EXITING LOW AND HIGH BUILDING IN THROUGH THURS. ALTHOUGH
GALE FORCE GUSTS WILL END THURS MORNING...STRONG SCA CONDITIONS
WILL PERSIST. COLD ADVECTION AND PINCHED GRADIENT WILL KEEP WINDS
20 TO 30 KT WITH HIGHER GUSTS THROUGH THURS NIGHT. COLD ADVECTION
AND GRADIENT START TO WEAKEN FRI WITH WINDS BACKING FROM WEST TO
NORTHWEST. SPEEDS WILL SLOWLY DROP DURING FRI WITH 15 TO 20 KT
EXPECTED IN THE AFTERNOON AND 10 TO 15 KT FRI NIGHT. SEAS UP TO 6
TO 8 FT THU MORNING WILL GRADUALLY SUBSIDE THROUGH THE
PERIOD...DROPPING UNDER 6 FT BY FRI MORNING. OFFSHORE COMPONENT TO
THE WINDS WILL KEEP HIGHEST SEAS WELL OFF SHORE. AS WINDS DIMINISH
SEAS WILL DROP DOWN TO 2 TO 4 FT BY FRI AND DOWN TO 1 TO 3 FT BY FRI
NIGHT.

LONG TERM /SATURDAY THROUGH SUNDAY/...
AS OF 300 AM WEDNESDAY...WINDS AROUND 10 KT ARE EXPECTED FOR THE
DURATION OF THE PERIOD WITH DIRECTION BACKING FROM NORTHERLY SAT
MORNING TO WESTERLY SAT NIGHT AND SOUTHWEST SUN AND SUN NIGHT.
SURFACE HIGH SOUTHWEST OF THE WATERS ON SAT WILL DRIFT EAST-
NORTHEAST...CROSSING THE WATERS SUN MORNING. LIGHT WINDS AND
VARYING WIND DIRECTION WILL KEEP SEAS 2 TO 3 FT THROUGH THE END OF
THE PERIOD.

&&

.ILM WATCHES/WARNINGS/ADVISORIES...
SC...WIND ADVISORY UNTIL 8 PM EST THIS EVENING FOR SCZ017-023-024-
     032-033-039-053>056.
NC...WIND ADVISORY UNTIL 8 PM EST THIS EVENING FOR NCZ087-096-099-
     105>110.
MARINE...GALE WARNING UNTIL 1 AM EST FRIDAY FOR AMZ250-252-254-256.

&&

NEAR TERM...TRA
SHORT TERM...RGZ
LONG TERM...III
AVIATION...DL
Hazardous weather outlook, Feb 24, 3:40 PM EST, 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON NC
340 PM EST WED FEB 24 2016

NCZ087-096-099-105-106-108>110-SCZ017-023-024-032-033-053-054-251100-
ROBESON-BLADEN-COLUMBUS-INLAND PENDER-COASTAL PENDER-
COASTAL NEW HANOVER-INLAND BRUNSWICK-COASTAL BRUNSWICK-MARLBORO-
DARLINGTON-DILLON-FLORENCE-MARION-INLAND HORRY-COASTAL HORRY-
340 PM EST WED FEB 24 2016

..WIND ADVISORY IN EFFECT UNTIL 8 PM EST THIS EVENING...
...TORNADO WATCH 26 IN EFFECT UNTIL 7 PM EST THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND
NORTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.
   WIND ADVISORY.

SEVERE THUNDERSTORMS ARE LIKELY LATE THIS AFTERNOON INTO EARLY
THIS EVENING. GUSTS OF 50 MPH ARE POSSIBLE OUTSIDE OF
THUNDERSTORMS...WITH EVEN STRONGER WINDS IN AND NEAR ANY
THUNDERSTORMS. TORNADOES ARE ALSO POSSIBLE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS EXPECTED.

SCZ039-055-056-251100-
WILLIAMSBURG-INLAND GEORGETOWN-COASTAL GEORGETOWN-
340 PM EST WED FEB 24 2016

...WIND ADVISORY IN EFFECT UNTIL 8 PM EST THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

SEVERE THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON INTO EARLY
THIS EVENING. GUSTS OF 50 MPH ARE POSSIBLE OUTSIDE OF
THUNDERSTORMS. ISOLATED TORNADOES ARE ALSO POSSIBLE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED.

AMZ250-252-254-256-251100-
SURF CITY TO CAPE FEAR NC OUT 20 NM-
CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM-
MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM-
340 PM EST WED FEB 24 2016

...GALE WARNING IN EFFECT UNTIL NOON EST THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

SEVERE THUNDERSTORMS MAY OCCUR THIS EVENING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

GALE FORCE WINDS WILL SUBSIDE TO SMALL CRAFT ADVISORY CONDITIONS
BY THURSDAY AFTERNOON...LIKELY CONTINUING INTO EARLY FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ107-251100-
INLAND NEW HANOVER-
340 PM EST WED FEB 24 2016

..WIND ADVISORY IN EFFECT UNTIL 8 PM EST THIS EVENING...
...TORNADO WATCH 26 IN EFFECT UNTIL 7 PM EST THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND
NORTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.
   WIND ADVISORY.

SEVERE THUNDERSTORMS ARE LIKELY LATE THIS AFTERNOON INTO EARLY
THIS EVENING. GUSTS OF 50 MPH ARE POSSIBLE OUTSIDE OF
THUNDERSTORMS...WITH EVEN STRONGER WINDS IN AND NEAR ANY
THUNDERSTORMS. TORNADOES ARE ALSO POSSIBLE.

MINOR COASTAL FLOODING IS POSSIBLE LATE THIS EVENING ALONG THE
CAPE FEAR RIVER NEAR DOWNTOWN WILMINGTON.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS EXPECTED.

9

In the hours before

Local storm report, Feb 24, 2:21 PM EST, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
221 PM EST WED FEB 24 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0130 PM     NON-TSTM WND DMG 5 S DARLINGTON          34.23N  79.87W
02/24/2016                   DARLINGTON         SC   EMERGENCY MNGR

            EMERGENCY MANAGER REPORT OF DAMAGE TO THE ROOF OF A
            MOBILE HOME ON TURNBERRY RD.

&&

EVENT NUMBER ILM1600039

SRP
Local storm report, Feb 24, 2:39 PM EST, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
239 PM EST WED FEB 24 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1210 PM     NON-TSTM WND DMG ANDREWS                 33.45N  79.57W
02/24/2016                   GEORGETOWN         SC   EMERGENCY MNGR

            EM REPORTS THREE TREES DOWN

&&

EVENT NUMBER ILM1600040

SRP
Local storm report, Feb 24, 2:45 PM EST, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
245 PM EST WED FEB 24 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0100 PM     NON-TSTM WND DMG 3 SW FLOYD              34.33N  79.94W
02/24/2016                   DARLINGTON         SC   EMERGENCY MNGR

            *** 1 INJ *** TOP OF A TREE FELL ON A MAN IN HIS YARD.
            THIS INDIVIDUAL WAS TRANSPORTED TO THE HOSPITAL.

&&

EVENT NUMBER ILM1600041

SRP
Special weather statement, Feb 24, 2:49 PM EST, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
249 PM EST WED FEB 24 2016

SCZ017-023-242045-
MARLBORO-DARLINGTON-
249 PM EST WED FEB 24 2016

...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT DARLINGTON AND
MARLBORO COUNTIES...

AT 249 PM EST...AN AREA OF STRONG THUNDERSTORMS WAS OVER CLYDE...OR
NEAR HARTSVILLE...MOVING NORTHEAST AT 65 MPH.

WIND GUSTS UP TO 50 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
BENNETTSVILLE...HARTSVILLE...DARLINGTON...MCCOLL...LAMAR...DOVESVILLE...
WALLACE...NORTH HARTSVILLE...MONT CLARE...DARLINGTON RACEWAY...
CHAVISTOWN...FLOYD...LYDIA...CLYDE...AUBURN...KELLYTOWN...OATS...SOCIETY
HILL...BLENHEIM AND TATUM.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 20 BETWEEN MILE MARKERS 126 AND 134.
 INTERSTATE 95 IN SOUTH CAROLINA NEAR MILE MARKER 146.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.

LAT...LON 3449 8005 3449 7989 3453 7983 3461 7981
      3461 7978 3465 7980 3469 7987 3474 7989
      3477 7993 3481 7993 3481 7968 3465 7949
      3409 8008 3416 8016 3420 8011 3423 8011
      3433 8018 3436 8018 3433 8024 3437 8029
TIME...MOT...LOC 1949Z 216DEG 62KT 3438 8017

JDW
Special weather statement, Feb 24, 3:50 PM EST, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
350 PM EST WED FEB 24 2016

SCZ017-023-024-032-242145-
DILLON-FLORENCE-MARLBORO-DARLINGTON-
350 PM EST WED FEB 24 2016

...A STRONG THUNDERSTORM WILL AFFECT DILLON...NORTHWESTERN
FLORENCE...SOUTHEASTERN DARLINGTON AND SOUTHEASTERN MARLBORO
COUNTIES...

AT 350 PM EST...A STRONG THUNDERSTORM WAS OVER TIMMONSVILLE...OR 11
MILES SOUTHWEST OF FLORENCE...MOVING NORTHEAST AT 60 MPH.

WIND GUSTS UP TO 50 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
FLORENCE...DILLON...DARLINGTON...TIMMONSVILLE...MCCOLL...LATTA...QUINBY...
CLIO...SARDIS...BINGHAM...LITTLE ROCK...MINTURN...HAMER...CARTERSVILLE...OAK
GROVE...FLORENCE DARLINGTON TECHNICAL COLLEGE MAIN CAMPUS...
BROWNSVILLE...SOUTH OF THE BORDER...MARS BLUFF AND DUNBAR.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 20 BETWEEN MILE MARKERS 134 AND 141.
 INTERSTATE 95 IN SOUTH CAROLINA BETWEEN MILE MARKERS 148 AND 198.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.

LAT...LON 3469 7954 3440 7919 3430 7936 3429 7948
      3425 7955 3417 7957 3393 7997 3395 7997
      3399 7989 3410 8008
TIME...MOT...LOC 2050Z 223DEG 52KT 3409 7994

JDW
Special weather statement, Feb 24, 3:55 PM EST, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
355 PM EST WED FEB 24 2016

SCZ017-023-242145-
MARLBORO-DARLINGTON-
355 PM EST WED FEB 24 2016

...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL DARLINGTON AND
NORTHERN MARLBORO COUNTIES...

AT 354 PM EST...A STRONG THUNDERSTORM WAS NEAR DOVESVILLE...OR 12
MILES NORTHEAST OF HARTSVILLE...MOVING NORTHEAST AT 60 MPH.

WIND GUSTS UP TO 50 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
BENNETTSVILLE...MCCOLL...CHAVISTOWN...AUBURN...WALLACE...SOCIETY HILL...
GIBSON...TATUM AND MARLBORO PARK HOSPITAL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3481 7968 3467 7951 3436 7997 3446 8008
      3449 8005 3449 8002 3450 7999 3449 7996
      3450 7992 3449 7989 3452 7986 3453 7983
      3461 7981 3461 7978 3464 7980 3465 7980
      3468 7986 3471 7988 3481 7980
TIME...MOT...LOC 2054Z 223DEG 52KT 3449 7994

JDW

The office that day

Everything else NWS Wilmington, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 24, 9:32 AM ESTSpecial Weather StatementILMMarion58 min
Feb 24, 10:31 AM ESTSpecial Weather StatementILMHorry44 min
Feb 24, 11:27 AM ESTSpecial Weather StatementILMHorry63 min
Feb 24, 11:40 AM ESTAreal Flood AdvisoryILMHorry3 hr
Feb 24, 2:49 PM ESTSpecial Weather StatementILMDarlington, Marlboro56 min
Feb 24, 3:50 PM ESTSpecial Weather StatementILMDillon55 min
Feb 24, 3:55 PM ESTSpecial Weather StatementILMMarlboro50 min
Feb 24, 4:40 PM ESTSevere Thunderstorm WarningILMDarlington, Dillon, Florence, Marion, Marlboro, Williamsburg65 min
Feb 24, 4:42 PM ESTTornado WarningILMDillon, Marlboro48 min
Feb 24, 5:44 PM ESTTornado WarningILMDillon46 min
Feb 24, 8:01 AM ESTSpecial Weather StatementILMPender29 min
Feb 24, 8:50 AM ESTCoastal Flood AdvisoryILMNew Hanover3 hr
Feb 24, 10:32 AM ESTSpecial Weather StatementILMRobeson58 min
Feb 24, 10:48 AM ESTTornado WarningILMBladen, Robeson42 min
Feb 24, 11:58 AM ESTSevere Thunderstorm WarningILMBladen, Columbus47 min
Feb 24, 12:03 PM ESTTornado WarningILMBladen, Columbus42 min
Feb 24, 1:26 PM ESTSpecial Marine WarningILM64 min
Feb 24, 2:29 PM ESTSpecial Marine WarningILM61 min
Feb 24, 3:43 PM ESTSpecial Marine WarningILM62 min
Feb 24, 6:25 PM ESTSpecial Weather StatementILMRobeson65 min

Nearby

Severe Thunderstorm Warnings in South Carolina, 2016Severe Thunderstorm Warnings in North Carolina, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.